Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking Sizodon plus for schizophrenia. causing high prolactin, low calcium levels. Substitute with no side effects?

my wife aged at 40 is taking sizodon plus one tab daily at night since 2006 as she is suffering from schizophrenia for last twenty years. Due to this medicine she has high prolactin and low calcium level. For the treatment of prolactin and low calcium she is taking cabgolin 0.5 mg twice a week and different calcium supplements as advised by the lady doctor. please advise/detailed the side effects of prolonged used of sizodon plus and whether any other substitute is available with few side effects.
Asked On : Sun, 2 Dec 2012
Answers:  2 Views:  258
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Thanks for your query. As you mentioned risperidone is a drug that is associated with high prolactin level and manifests as amenorrhoea ie disturbed menstrual cycles and galactorrhoea. The better alternatives that do not increase prolactin levels significantly include quetiapine and aripiprazole. Hence you can discuss these alternatives with your psychiatrist.
Dr Sundar
Answered: Sat, 16 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Psychiatrist Dr. Sivaraman's  Response
Hi nkg.65 ,

Raised Prolactin level is one of the known side effect of Risperidone leading to Ammenorrea, galactorea...

Meet your nearest Psychiatrist. He may consider switch over to Aripiprazole or Quitipine considering the raise prolactin level & its clinical symptoms .
Answered: Mon, 3 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor